I want to start by expressing my deepest, most sincere condolences. Losing not only one parent, but both so close together must be the most difficult experience to endure. I just want to put it out there, even though we are all miles away and some of us (right now) barely know each other, you are not alone. Throughout my life I've dealt with varying degrees of depression and anxiety, and having my friends (who mostly were far away, but only a phone call away), helped tremendously. I actually met some of my most dear friends that helped me through some difficult times on a forum, one that was designed around dogs; not much different than this one!
As for medication, I am on a maintenance dose of Zoloft, and whenever I have gone off or on it, or had my doses adjusted, I always felt icky for a few weeks. Mainly the first week it made my stomach feel bad, and then until things started to level out, I started to feel better. I can't be more than on a small dose, because it makes me extremely restless at night and I can't sleep.
If it's been more than a month, you may want to talk to your prescribing doctor about trying either a lower dose, or a different medication all together. Depending on the person, some people can have bad reactions to some medications. For instance, Wellbutrin does NOT agree with me, it gave me such bad anxiety attacks it was unbearable. Plus some other nasty unpleasant side effects that were not tolerable long term. Actually, it made the anxiety so bad, that I went to the ER one night because I was convinced that something was terribly wrong.
With all the different medications that are available, don't settle for one that makes you feel sedated, if it makes you feel that way, it's not the right one for you!
Don't hesitate to reach out if you ever need someone to talk to; you aren't alone.